MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER
Model Number 63-SP-9005
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Date of event - unknown.Reporter occupation - other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
Regulatory was notified by distribution that a cl rod inserter (63-sp-9005) was returned with a broken tip.Requests for additional details have been unsuccessful to date.
 
Additional Manufacturer Narrative
Additional information was received on may 10, 2021.This follow-up report will provide corrected and additional data not contained in the initial report.Product evaluation is not complete at this time.A second follow-up report will be filed when the investigation is complete.Corrected data - b1 & b2 - changed from product problem, to adverse event, due to medical intervention required to remove the broken tip from the patient.H1 - changed from malfunction to serious injury additional information - b3 & b5 - updated to provide new event information received.G7 - added fu & fu#.H2 checked for additional information.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6), 2021, utilizing the surlok mis 3l pedicle screw system.The rod had been inserted and the locking caps placed and torqued when the tip of the cl rod inserter ((b)(6)) broke off.The broken tip was removed using hemostats, and the procedure completed successfully with no patient injury or delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation - the inserter was returned for evaluation without the distal fractured tip.The laser markings are crisp and legible and the gold knob freely turns, driving the center shaft in and out.The condition of the fracture location is in agreement with the results concluded during testing, in which the inserter is overloaded to 160 in-lbs.Review of device history records found that a total of twenty-three (23) pieces of lot 17020ap-r05 were release for distribution between (b)(6) 2018 & (b)(6) 2018 with no deviation or anomalies.Review of complaint history back to the date of manufacture (4.16.2021) found one previous report of this nature for the reported lot number.No corrective action is recommended at this time due to the likelihood the failure can be attributed to an excessive load (torque) applied to the instrument.

Brand Name
SURELOK MIS 3L
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key11764378
Report Number3005739886-2021-00027
Device Sequence Number17201062
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Device Lot Number17020AP-R05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer04/07/2021
04/07/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date06/24/2021
07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;